Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 274, NWS Fort Worth, TX

June 29, 2007Cooke County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 29, 2007, 5:55 PM CDT for Cooke County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2007, 5:55 PM CDT (22:55 UTC)
Expired
Jun 29, 2007, 9:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Cooke County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 292256
FFWFWD
TXC097-300200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN COOKE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 900 PM CDT

* AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 16  
  MILES NORTHEAST OF CALLISBURG TO 10 MILES SOUTH OF                 
  CALLISBURG...MOVING NORTH AT 25 MPH. ADDITIONAL STORMS ARE MOVING  
  NORTH FROM DENTON COUNTY.

* THE STORMS PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3343 9723 3343 9694 3395 9693 3374 9717

$$
3 follow-up statements
000 
WGUS74 KFWD 292342
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT FRI JUN 29 2007

TXC097-300200-
COOKE TX-
641 PM CDT FRI JUN 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
EASTERN COOKE COUNTY...

AT 641 PM CDT...A THUNDERSTORMS CONTINUED OVER EASTERN COOKE COUNTY. 
UP TO TWO AND A HALF INCHES HAVE FALLEN IN THE BASINS OF TIMBER 
CREEK...WOLF CREEK...AND INDIAN CREEK IN SOUTHEAST COOKE COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3343 9710 3343 9694 3395 9693 3384 9704

$$
000 
WGUS74 KFWD 300044
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
743 PM CDT FRI JUN 29 2007

TXC097-300200-
COOKE TX-
743 PM CDT FRI JUN 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
EASTERN COOKE COUNTY...

AT 743 PM CDT...HEAVY RAIN HAD MOVED OUT OF THE AREA...BUT MORE 
SHOWERS AND THUNDERSTORMS WERE MOVING INTO THE AREA FROM DENTON AND 
MONTAGUE COUNTIES. UP TO TWO AND A HALF INCHES OF RAIN HAVE FALLEN 
IN SOUTHEASTERN COOKE COUNTY IN THE LAST THREE HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALLISBURG

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3343 9711 3343 9694 3395 9693 3384 9704

$$
000 
WGUS74 KFWD 300205
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
905 PM CDT FRI JUN 29 2007

TXC097-300215-
COOKE TX-
905 PM CDT FRI JUN 29 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN COOKE COUNTY...

THE HEAVY RAIN HAS DIMINISHED AND THE FLASH FLOOD WARNING WILL BE 
ALLOWED TO EXPIRE. SOME RESIDUAL FLOODING OF LOW LYING OR FLOOD 
PRONE LOCATIONS MAY STILL OCCUR DURING THE NEXT FEW HOURS AS WATER 
CONTINUES TO RUN OFF.  

LAT...LON 3343 9711 3343 9694 3395 9693 3384 9704

$$

92

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:20 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 29, 3:20 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT FRI JUN 29 2007

.DISCUSSION...
THE FLOOD WATCH FOR THE CENTRAL AND WESTERN AREAS OF NORTH TEXAS
HAS BEEN EXTENDED THROUGH 10 PM THIS EVENING. WE EXPECT THE
SCATTERED CONVECTION CURRENTLY ON THE RADAR SCOPE THIS AFTERNOON
TO CONTINUE THROUGH THE NEXT FEW HOURS BUT SHOULD DISSIPATE WITH
THE LOSS OF HEATING. THE PESKY UPPER LOW HAS MOVED NORTH INTO
WESTERN OKLAHOMA TODAY WHERE IT WILL MEANDER ABOUT THROUGH THE
NEXT 36 HOURS. WITH THE ABSENCE OF UPPER FORCING...EXPECT JUST
SOME ISOLATED TO WIDELY SCATTERED SHOWERS AFTER MIDNIGHT. ANOTHER
ROUND OF WIDELY SCATTERED HIT OR MISS SHOWERS AND STORMS WILL FIRE
UP TOMORROW WITH DAYTIME HEATING. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH ANY THUNDERSTORM...BUT STORM MOTIONS SHOULD KEEP THE
HIGHEST TOTALS UNDER 2-3 INCHES. HIGH TEMPERATURES SHOULD BEGIN TO
RESPOND TO INCREASED SUNSHINE AND THE MAV MOS OUTPUT APPEARS
REASONABLE THROUGH THE WEEKEND.

BY SUNDAY THE MODELS ARE IN AGREEMENT THAT THE UPPER LEVEL LOW
WILL DROP BACK SOUTH AND MOVE ACROSS THE WESTERN ZONES. WILL SHOW
INCREASED CHANCES OF RAIN FOR SUNDAY AND MONDAY AS THIS FEATURE
INTERACTS WITH THE AVAILABLE MOISTURE/INSTABILITY OVER NORTH
TEXAS. THE POTENTIAL FOR WIDESPREAD FLOODING MAY INCREASE AGAIN
EARLY NEXT WEEK ACROSS THE WESTERN ZONES GIVEN THE SATURATED
SOILS...AND THIS WILL NEED TO BE MONITORED THROUGH THE WEEKEND.
THE LOW SHOULD CONTINUE ITS SOUTHWARD JOURNEY AND MOVE ACROSS
THE BIG BEND REGION OF TEXAS AND INTO NORTHERN MEXICO BY THE
MIDDLE OF NEXT WEEK. THIS SHOULD KEEP THE BEST CHANCES OF RAIN TO
THE SOUTHWEST...BUT WITH UPPER LEVEL HEIGHTS STILL LOW AND
MOISTURE CONTENT STILL HIGH...ISOLATED WIDELY SCATTERED AFTERNOON
CONVECTION STILL APPEARS TO BE A GOOD BET INTO LATE NEXT WEEK.

THE UPPER LEVEL PATTERN WILL BECOME AMPLIFIED WITH A BUILDING
RIDGE OVER THE WESTERN CONUS. THIS WILL PROVIDE NORTHWEST FLOW
AND THE GFS/ECMWF ARE TRYING TO HINT AT A WEAK FRONT MOVING INTO
NORTH TEXAS LATE NEXT WEEK. DOUBT THIS WILL MAKE IT THROUGH...BUT
IT WILL SERVE TO KEEP THE CHANCE OF RAIN IN THE FORECAST.
TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH NEXT WEEK.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  91  72  91  73 /  40  30  30  50  30
WACO, TX              72  91  73  90  74 /  40  30  30  50  40
PARIS, TX             71  90  71  90  71 /  30  30  30  50  30
DENTON, TX            71  89  72  91  72 /  40  30  30  40  30
MCKINNEY, TX          70  90  71  90  71 /  40  30  30  50  30
DALLAS, TX            72  90  74  91  74 /  40  30  30  50  30
TERRELL, TX           72  90  72  90  73 /  30  30  30  50  30
CORSICANA, TX         73  91  72  90  73 /  30  30  30  50  40
TEMPLE, TX            72  90  72  90  73 /  40  30  30  50  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ091>093-100>104-115>119-129>134-141>145-156>159.

&&
Hazardous weather outlook, Jun 29, 2:13 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT FRI JUN 29 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
213 PM CDT FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS NORTH TEXAS
THROUGH TONIGHT. LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING
WILL ACCOMPANY THESE STORMS. FOR AREAS THE RECEIVE RAIN...RAINFALL
AMOUNTS WILL AVERAGE 1 TO 2 INCHES...WITH ISOLATED HIGHER AMOUNTS
POSSIBLE.  AN UNSTABLE AIRMASS EAST OF INTERSTATE 35 MAY ALLOW FOR
SOME OF THE THUNDERSTORMS TO PRODUCE STRONG DOWNBURSTS THIS
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
INDEPENDENCE DAY. CLOUD TO GROUND LIGHTNING AND HEAVY RAIN WILL BE
THE MAIN THREATS. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE
INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED.

84/92

In the hours before

Special weather statement, Jun 29, 1:03 PM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
103 PM CDT FRI JUN 29 2007

TXZ145-159-291830-
HILL TX-MCLENNAN TX-
103 PM CDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN HILL COUNTY
  NORTHEASTERN MCLENNAN COUNTY

AT 103 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF LACY-LAKEVIEW...MOVING
NORTH AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BYNUM.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3168 9712 3159 9698 3193 9680 3207 9686
      3203 9699
Special weather statement, Jun 29, 2:42 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
242 PM CDT FRI JUN 29 2007

TXZ148-292015-
ANDERSON TX-
242 PM CDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL ANDERSON COUNTY

AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF PALESTINE...MOVING NORTH AT
10 MPH.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3160 9556 3168 9533 3174 9536 3186 9543
      3196 9549 3179 9559
Special weather statement, Jun 29, 3:26 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
326 PM CDT FRI JUN 29 2007

TXZ133-292100-
JOHNSON TX-
326 PM CDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  JOHNSON COUNTY

AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTH OF
CLEBURNE...MOVING NORTHEAST AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALVARADO...BURLESON...
CLEBURNE...GODLEY...JOSHUA...KEENE AND CLEBURNE STATE PARK.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3255 9761 3235 9762 3217 9754 3227 9715
      3254 9718
Special weather statement, Jun 29, 3:57 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
357 PM CDT FRI JUN 29 2007

TXZ118-133-292130-
TARRANT TX-JOHNSON TX-
357 PM CDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN JOHNSON COUNTY
  SOUTH CENTRAL TARRANT COUNTY

AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF JOSHUA...MOVING NORTHEAST AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BURLESON...CROWLEY...
EVERMAN...FOREST HILL...JOSHUA...KEENE...KENNEDALE...MANSFIELD AND
RENDON.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3246 9754 3234 9739 3257 9708 3272 9727
Special weather statement, Jun 29, 5:13 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CDT FRI JUN 29 2007

TXZ103-292245-
DENTON TX-
513 PM CDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN DENTON COUNTY

AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF TROPHY CLUB...MOVING NORTH
AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL DOWNPOURS...AND WIND
GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR DENTON
COUNTY UNTIL 730 PM.  DO NOT DRIVE INTO WATER OF UNKNOWN DEPTH.

LAT...LON 3297 9734 3298 9713 3332 9712 3331 9739

92
Special weather statement, Jun 29, 5:46 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
546 PM CDT FRI JUN 29 2007

TXZ132-133-144-292315-
JOHNSON TX-SOMERVELL TX-BOSQUE TX-
546 PM CDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BOSQUE COUNTY
  WESTERN JOHNSON COUNTY
  SOMERVELL COUNTY

AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM BETWEEN WALNUT SPRINGS AND GLEN ROSE...MOVING
NORTHEAST AT 30 MPH.

SOME LOCATIONS IN THE PATH OF THIS STORM ARE
GLEN ROSE AND CLEBURNE

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND WIND
GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3225 9791 3232 9778 3232 9763 3243 9762
      3250 9749 3225 9731 3220 9741 3220 9745
      3218 9747 3217 9746 3204 9771

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:02 PM CDTSpecial Weather StatementFWDTarrant28 min
Jun 28, 7:15 PM CDTFlash Flood WarningFWDJack, Young3 hr
Jun 28, 7:38 PM CDTSpecial Weather StatementFWDHenderson37 min
Jun 28, 7:58 PM CDTSpecial Weather StatementFWDKaufman, Van Zandt32 min
Jun 28, 8:09 PM CDTSpecial Weather StatementFWDDelta, Lamar36 min
Jun 28, 8:30 PM CDTSpecial Weather StatementFWDVan Zandt30 min
Jun 28, 8:46 PM CDTSpecial Weather StatementFWDLamar29 min
Jun 28, 9:31 PM CDTFlash Flood WarningFWDHunt119 min
Jun 28, 9:43 PM CDTFlash Flood WarningFWDFannin3 hr
Jun 29, 1:03 PM CDTSpecial Weather StatementFWDHill27 min
Jun 29, 2:42 PM CDTSpecial Weather StatementFWDAnderson33 min
Jun 29, 3:26 PM CDTSpecial Weather StatementFWDJohnson34 min
Jun 29, 3:57 PM CDTSpecial Weather StatementFWDJohnson33 min
Jun 29, 5:13 PM CDTSpecial Weather StatementFWDDenton32 min
Jun 29, 5:46 PM CDTSpecial Weather StatementFWDSomervell29 min
Jun 29, 6:13 PM CDTSpecial Weather StatementFWDJohnson32 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.